Alert archive / Ohio / Small Craft Advisories in 2019
Small Craft Advisory 49, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Aug 9, 2019, 12:32 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2019, 12:32 PM EDT (16:32 UTC)
- Expired
- Aug 9, 2019, 10:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
045 WHUS71 KCLE 091632 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1232 PM EDT Fri Aug 9 2019 LEZ148-149-100045- /O.NEW.KCLE.SC.Y.0049.190809T1632Z-190810T0200Z/ Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1232 PM EDT Fri Aug 9 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect until 10 PM EDT this evening. * WINDS...West 10 to 15 kt with gusts up to 20 kt. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$
2 follow-up statements
324 WHUS71 KCLE 091949 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 349 PM EDT Fri Aug 9 2019 LEZ148-149-100200- /O.CON.KCLE.SC.Y.0049.000000T0000Z-190810T0200Z/ Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 349 PM EDT Fri Aug 9 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...West 10 to 15 kt with gusts up to 20 kt. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$
910 WHUS71 KCLE 100206 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1006 PM EDT Fri Aug 9 2019 LEZ148-149-100315- /O.EXP.KCLE.SC.Y.0049.000000T0000Z-190810T0200Z/ Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1006 PM EDT Fri Aug 9 2019 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and waves have decreased enough to allow the small craft advisory to expire. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 9, 8:57 AM EDT, 3 hours 35 minutes earlier.
Area forecast discussion, Aug 9, 8:57 AM EDT, 3 hours 35 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 857 AM EDT Fri Aug 9 2019 .SYNOPSIS... High pressure centered over Iowa will will gradually east into the area today through Saturday. The high will reach the Mid Atlantic states by Monday morning. A warm front will lift north over the region Monday and become nearly stationary as low pressure moves east along the front Tuesday. && .NEAR TERM /THROUGH TONIGHT/... High pressure will continue to build into the region today. A trough of low pressure will likely keep some clouds across the northeast today. Some fair weather cumulus will develop elsewhere. Otherwise, no major changes with this update. Original...High pressure over Iowa will build east today and reach the area on Saturday. Forecast soundings and models show generally dry air moving into the area however residual low level moisture and cool northwest flow aloft could bring a period of clouds in off the lake as well as an isolated shower into nern OH and nwrn PA early today. For now though, probabilities low enough to leave out of forecast. With high building in, will continue with clear to pc skies for tonight and Saturday. Highs today from the mid 70s nwrn PA to around 80 far west. Highs Saturday from the lower 70s nwrn PA to around 80 far west. && .SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/... The period begins Saturday night with a broad upper trough centered over New England, with northwest flow aloft and surface high pressure over the region. Precip chances during this period hinge on upstream convective complexes spilling into the local area, with potent ridging northward through the northern Plains. For now, have kept the forecast generally dry through the day Monday, although the ECMWF has been hinting at a complex diving southeast into the forecast area Sunday, although the other models are farther south and west with this convection. Precip chances increase by Monday night as a surface low strengthens and tracks east through the southern Great Lakes, in the vicinity of the right entrance region of a compact but potent upper jet digging through Ontario/Quebec just northeast of the Great Lakes. Have opted for high chance pops at this point, with some minor timing differences with the synoptic features among the model solutions. Models have increased temperatures a few degrees during the period and have raised temps accordingly, with highs in the upper 70s northeast to mid 80s west on Sunday, and highs in the low 80s northeast to mid/upper 80s elsewhere on Monday. && .LONG TERM /TUESDAY THROUGH THURSDAY/... A cold front will sink south through the region Tuesday and Tuesday night as low pressure quickly moves east off the mid Atlantic/New England coast. This will bring some precip chances to the area, which will generally decrease into Wednesday as high pressure builds southeast across the region. High pressure will remain in place over the region through the end of the week providing dry conditions. Highs will be in the mid 80s Tuesday before the front moves through, with highs around 80 Wednesday and Thursday. && .AVIATION /12Z Friday THROUGH Tuesday/... Satellite is showing sct to bkn clouds around 5 kft developing over Lake Erie and drifting inland over nern OH and nwrn PA this morning. Will carry a scattered deck through the morning with a tempo for broken the next few hours. Otherwise expecting VFR conditions today and tonight with high pressure building in from the west. OUTLOOK...Non-VFR possible in thunderstorms late Sunday night through Tuesday. && .MARINE... Added mention of waterspouts for this morning as trough moves through the eastern areas of the lake. Ridge will build southeast into the region ending the threat this afternoon. Previous discussion... Have let the small craft advisory/beach hazards statement expire early this morning, as the weak frontal boundary slides south of the lake. Winds around 15 knots will continue to decrease through the rest of the morning. West-southwest winds will increase across the lake today as a secondary trough drifts south towards the lake. Winds will generally be 15-20 kts, with waves expected to remain just below small craft advisory criteria with the shore parallel flow. There is a chance that we would see a brief period of higher waves offshore of Erie PA, and a small craft advisory may be needed for a short time this afternoon/evening. The weak trough will cross the lake tonight with winds becoming northwest, persisting through Saturday as high pressure drifts southeast across the region. Winds will shift around to the southwest by Sunday as the high moves southeast of the area. Low pressure will track east near the lake on Tuesday, with winds becoming northerly as the low moves east of the region Tuesday night through Wednesday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...TK NEAR TERM...TK/Lombardy SHORT TERM...Greenawalt LONG TERM...Greenawalt AVIATION...TK MARINE...Greenawalt/Lombardy
Hazardous weather outlook, Aug 9, 12:32 PM EDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 1232 PM EDT Fri Aug 9 2019 OHZ003-006>014-017>023-027>033-036>038-047-PAZ002-003-101645- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Southern Erie- 1232 PM EDT Fri Aug 9 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ089-PAZ001-101645- Ashtabula Lakeshore-Northern Erie- 1232 PM EDT Fri Aug 9 2019 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-101645- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 1232 PM EDT Fri Aug 9 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 10:05 PM EDT | Special Weather Statement | CLE | Knox, Morrow | 55 min |
| Aug 9, 12:32 PM EDT | Beach Hazards Statement | CLE | Ashtabula | 9 hr |
Nearby
Small Craft Advisories in Ohio, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.